Hello, my name is Elana. I'm a 21 year old Korean female @ about 117lbs and 5'1.5". I joined this website since no other doctors can explain why my situation is occurring and am hoping to ask others. I have a very complicated and extensive ongoing medical resume, haha. It is rather long and detailed as well as, like I said extremely complicated. In trying to find primary care doctors, I've had a few who had to take a moment or so to take it in! And if there are any questions, please ask. I am desperate to find out what I can do to fix it. Given the fact that I am so young, this case makes it even more difficult. But please, I hope someone can help me.
My major problem is that lately I've been having complications dealing with hair loss.
In May 2007 when I was 18 (just about to turn 19 in June), I underwent a Roux-en-Y hepaticojejunostomy, cholecystectomy and biliary reconstruction. This was caused from a type 1 choledochal cyst. I spent a little over a month recovering in the hospital and several weeks following. One of the risks of the surgery was to later develop scar tissue around the sutures. A year later, I was fine until I had an episode of cholangitis and an ERCP was preformed to do an angioplasty. No internal stent was added. About ten months following, another flare up of cholangitis happened and an unsuccessful attempt of an ERCP was done which resulted in me being in worse condition. However, I managed to recover on my own.
Since August, I had thrown aside the useless temporary ERCP's and currently have two percutaneous transhepatic biliary stents, one going into the left and the other through the right hepatic duct. They are both a French 18 size (or however it is measured). Since August I've undergone several changes and upsizes which have taken much stress on my body. I've been cycling between vaginitis and vaginosis due to the stress on my body or some other factor. That is currently being taken care of by my gyn. I am currently on 225mg of Lamictal (for bi polar 1), stool softeners and diflucon (to help my yeast infection which isn't really helping to be honest...). I possess a paragard and have taken the following medications throughout this time:
Given all this information (which was a lot) I am desperate to find out why I am currently losing lots of my hair. They are not coming out in clumps but when I run my hands through it, MANY strands fall out. It's even worse in the shower. The thickness is half of what it used to be. I am on the verge of having to purchase a wig. I stopped the protonix because I read that causes hair loss but it still hasn't gone away. The paragard also is rumored to cause hair loss but I've had that since Dec 2007 and have had no problems. I still cannot think that stress alone causes all this which, yes, given all these circumstances, that is a lot to stress about.
If you have taken the time to read this alone, I appreciate it. Any sort of advice means a lot to me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.